Alert archive / New York / Wind Chill Advisories in 2017
Wind Chill Advisory 2, NWS Binghamton, NY
NWS Binghamton, NY issued this wind chill advisory at Mar 4, 2017, 2:26 PM EST for 4 counties in New York. It took effect at Mar 4, 2017, 11:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2017, 2:26 PM EST (19:26 UTC)
- In effect from
- Mar 4, 2017, 11:00 PM EST
- Expired
- Mar 5, 2017, 8:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Binghamton, NY
Counties Delaware County, NY, Oneida County, NY, Otsego County, NY, Sullivan County, NY
The radar
The Binghamton radar (KBGM), 82 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
680 WWUS41 KBGM 041926 WSWBGM URGENT - WINTER WEATHER MESSAGE National Weather Service Binghamton NY 226 PM EST Sat Mar 4 2017 NYZ009-037-046-057-062-051300- /O.NEW.KBGM.WC.Y.0002.170305T0400Z-170305T1300Z/ Northern Oneida-Southern Oneida-Otsego-Delaware-Sullivan- Including the cities of Boonville, Rome, Utica, Oneonta, Delhi, Walton, and Monticello 226 PM EST Sat Mar 4 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EST SUNDAY... The National Weather Service in Binghamton has issued a Wind Chill Advisory, which is in effect from 11 PM this evening to 8 AM EST Sunday. * LOCATIONS...Delaware, Oneida, Otsego and Sullivan counties in Central New York. * HAZARD TYPES...Very low wind chills. * WIND CHILL...As low as 15 to 20 below zero. * TIMING...Late tonight to early Sunday morning. * IMPACTS...Frigid wind chills may quickly produce frostbite on exposed skin. * WINDS...Northwest 5 to 10 mph. * TEMPERATURES...5 below to 5 above zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and breezy conditions will combine to generate low wind chills. This will result in frost bite and lead to hypothermia if precautions are not taken. If you must venture outdoors, make sure you wear a hat and gloves. && $$
3 follow-up statements
996 WWUS41 KBGM 050228 WSWBGM URGENT - WINTER WEATHER MESSAGE National Weather Service Binghamton NY 928 PM EST Sat Mar 4 2017 NYZ009-037-046-057-062-051300- /O.CON.KBGM.WC.Y.0002.170305T0400Z-170305T1300Z/ Northern Oneida-Southern Oneida-Otsego-Delaware-Sullivan- Including the cities of Boonville, Rome, Utica, Oneonta, Delhi, Walton, and Monticello 928 PM EST Sat Mar 4 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SUNDAY... * LOCATIONS...Delaware, Oneida, Otsego and Sullivan counties in Central New York. * HAZARD TYPES...Very low wind chills. * WIND CHILL...As low as 15 to 23 below zero. * TIMING...Late tonight to early Sunday morning. * IMPACTS...Frigid wind chills may quickly produce frostbite on exposed skin. * WINDS...Northwest 5 to 10 mph. * TEMPERATURES...10 below to 5 above zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and breezy conditions will combine to generate low wind chills. This will result in frost bite and lead to hypothermia if precautions are not taken. If you must venture outdoors, make sure you wear a hat and gloves. && $$
137 WWUS41 KBGM 051056 WSWBGM URGENT - WINTER WEATHER MESSAGE National Weather Service Binghamton NY 556 AM EST Sun Mar 5 2017 NYZ009-037-046-057-062-051300- /O.CON.KBGM.WC.Y.0002.000000T0000Z-170305T1300Z/ Northern Oneida-Southern Oneida-Otsego-Delaware-Sullivan- Including the cities of Boonville, Rome, Utica, Oneonta, Delhi, Walton, and Monticello 556 AM EST Sun Mar 5 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * LOCATIONS...Delaware, Oneida, Otsego and Sullivan counties in Central New York. * HAZARD TYPES...Very low wind chills. * WIND CHILL...As low as 15 to 20 below zero. * TIMING...Early this morning. * IMPACTS...Dangerous wind chills may quickly produce frostbite on exposed skin. * WINDS...Northwest 5 to 10 mph. * TEMPERATURES...8 below to 5 below zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and breezy conditions will combine to generate low wind chills. This will result in frost bite and lead to hypothermia if precautions are not taken. If you must venture outdoors, make sure you wear a hat and gloves. && $$
194 WWUS41 KBGM 051112 CCA WSWBGM URGENT - WINTER WEATHER MESSAGE...CORRECTED National Weather Service Binghamton NY 612 AM EST Sun Mar 5 2017 NYZ009-037-046-057-062-051300- /O.COR.KBGM.WC.Y.0002.000000T0000Z-170305T1300Z/ Northern Oneida-Southern Oneida-Otsego-Delaware-Sullivan- Including the cities of Boonville, Rome, Utica, Oneonta, Delhi, Walton, and Monticello 612 AM EST Sun Mar 5 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * LOCATIONS...Delaware, Oneida, Otsego and Sullivan counties in Central New York. * HAZARD TYPES...Very low wind chills. * WIND CHILL...As low as 15 to 20 below zero. * TIMING...Early this morning. * IMPACTS...Dangerous wind chills may quickly produce frostbite on exposed skin. * WINDS...Northwest 5 to 10 mph. * TEMPERATURES...8 below to 5 above zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and breezy conditions will combine to generate low wind chills. This will result in frost bite and lead to hypothermia if precautions are not taken. If you must venture outdoors, make sure you wear a hat and gloves. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind chill advisory went out at Mar 4, 12:45 PM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Mar 4, 12:45 PM EST, 1 hour 41 minutes before
Area Forecast Discussion...Corrected National Weather Service Binghamton NY 1245 PM EST Sat Mar 4 2017 .SYNOPSIS... A very cold Arctic air mass will persist this weekend. Northwesterly winds will result in very cold wind chills this afternoon, which will become worse tonight. High pressure will bring increasing amounts of clear skies through tonight, followed by milder temperatures again on Monday. && .NEAR TERM /THROUGH SUNDAY/... 1145 AM Update... Only minor adjustments to forecast information this morning as trend of drier air working across the region was indeed knocking down the LES bands and flurries. Did increase clouds a bit for a couple hours through the midday as satellite continues to show an abundance of trapped moisture. Increasing sunshine should still work out for most of afternoon, though. Wind Chill advisory expired with temperatures warming, although it will still remain brisk and cold...just not colder than thresholds. 640 AM Update... Never-say-die lake effect snow continues over the Finger Lakes to Twin Tiers, and even a brief flare up of 1-3 mile snow has developed along the NY Thruway corridor yet is shifting south with the passing of a small shortwave aloft. Flow slightly backed ahead of that shortwave but will revert to northwesterly this morning. A light dusting to half an inch or so of very dry fluff is still possible in the bands, but they will be diminishing with time this morning as very dry air further builds over the area. Previous discussion... Arctic high pressure will pass over the region, resulting in mostly dry conditions and well below normal temperatures for this first weekend of March. Thermometers say single digits and teens, but west to northwest winds are driving wind chills below zero for parts of the area early this morning, especially Central New York. A Wind Chill Advisory is in effect until 10 AM for Northern Oneida County where wind chills of 10 to 20 below are occurring. Similar wind chills are expected in Oneida County to Catskills this coming night-early Sunday morning. Winds will be lighter yet temperatures will also be lower. Winds may actually go calm by later tonight in the central to western parts of our area as ridge of high pressure moves in, yet Southern Tug Hill to Catskills may keep just enough wind especially at higher elevations to necessitate another Wind Chill Advisory. That decision will be made later today. As wind direction veers ever so slightly, last vestiges of lake effect snow showers and flurries will continue in the Finger Lakes region down into parts of the Twin Tiers this morning. However, dewpoints will be crashing below zero later today, which will eradicate remaining flurries as well as bringing out sunshine areawide. Where snow still manages to occur, additional accumulations will be under an inch and will tend to sublimate anyways. The March sun and yet cold air mass will have no problem mixing down gusts into 20-30 mph range during daytime hours, and even to around 35 mph at higher elevations of the Catskills-Poconos. Under a clear sky with Arctic ridge entering the region tonight, a very cold night is in store with lows ranging in the single digits below and above zero. Plenty of sunshine Sunday, though filtered a bit by some wispy high thin clouds starting to come in during the afternoon. After a frigid crisp dawn, warm air advection will be occurring quickly aloft but not much yet at the surface, with highs in the mid 20s-mid 30s; about 10 degrees short of climatology. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... High pressure will move off the east coast on Sunday night. Expect a cold night for most of the area with lows in the teens, however warmer air will begin to move in from the west and temperatures will probably rise after midnight especially over the Finger Lakes area and lake plain. Have included a slight chance for some light mixed precipitation over the Finger Lakes and central southern tier early Monday but in general we are expecting most of the precipitation to remain west of the area on Monday. Southwesterly flow will bring much warmer air to the region with temperatures recovering into the mid 40s to lower 50s. A warm front associated with isentropic lift will bring some showers Monday night into Tuesday. Tuesday looks like the warmest day next week with temperatures mainly in the 50s, although 60s will be possible with any sunshine especially west of I-81. The best chance of showers will be Tuesday night as a cold front tracks east across the area. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... Models are in good agreement with the pattern and weather features to affect our area Wednesday through Friday. A cold front will move east of the area on Wednesday with dryer conditions returning. Colder air will begin filtering in across the area but temperatures on Wednesday are likely to still be rather mild with highs in the 40s. Some light rain showers may develop southeast of Lake Ontario as the air mass gradually cools. Wednesday night and Thursday appear to be chilly with scattered snow showers over central NY and mainly dry conditions across northeast Pa. Highs Thursday will be mainly in the 30s. Confidence is above normal with this scenario given good model agreement. The GFS/ECMWF and Canadian models all indicate some kind of low pressure system with snow or mixed precipitation for Friday. Given the long lead time we'll keep pops in the chc category for now but this will need to be monitored. Temperatures appear to remain chilly Friday into the weekend. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Flight conditions gradually improving to VFR across the area this afternoon with the exception of some lingering lake effect snow bands providing brief MVFR/IFR visibility restrictions which should be mainly gone by 20Z. BKN ceilings remain into the early evening before becoming scattered to clear through 18Z Sun. NNW winds gusty to 25-30 KTS this afternoon diminish tonight and generally trend N-NE, or variable on Sunday as high pressure builds in. OUTLOOK... Sunday through Monday...Mainly VFR. Monday night through Wednesday...VFR-MVFR. Visibility restrictions possible in rain showers. Wednesday night...VFR-MVFR. Chance snow showers with IFR/Alternate restrictions possible, mainly KSYR-KRME. Thursday...VFR-MVFR. Chance snow showers with IFR/Alternate restrictions possible across CNY. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...JAB/MDP NEAR TERM...JAB/MDP SHORT TERM...MSE/TAC LONG TERM...DGM/MSE AVIATION...JAB
Hazardous weather outlook, Mar 4, 3:17 AM EST, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 317 AM EST Sat Mar 4 2017 NYZ015>018-022>025-044-045-055-056-PAZ038>040-043-044-047-048-072- 050830- Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung- Tompkins-Cortland-Chenango-Tioga-Broome-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 317 AM EST Sat Mar 4 2017 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ009-050830- Northern Oneida- 317 AM EST Sat Mar 4 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for central New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory until 10 AM EST. Also, wind chills will again reach the teens to near 20 degrees below zero this coming night, which may warrant another Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ036-037-046-057-062-050830- Madison-Southern Oneida-Otsego-Delaware-Sullivan- 317 AM EST Sat Mar 4 2017 This Hazardous Weather Outlook is for central New York. .DAY ONE...Today and Tonight. Wind chills may reach 10 to 20 degrees below zero tonight into early Sunday morning. A Wind Chill Advisory could be needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Chill Advisories in New York, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.